Advertisement

Journal of Dynamical and Control Systems

, Volume 25, Issue 1, pp 95–108 | Cite as

Global Attractor for a Class of Sixth-Order Viscous Cahn-Hilliard Equation in an Unbounded Domain

  • Ning Duan
  • Xiaopeng ZhaoEmail author
Article
  • 91 Downloads

Abstract

In this paper, we consider the existence of global attractor for a class of sixth-order Cahn-Hilliard equation with a nonlinear diffusion and viscous effects in an infinite domain. Due to the noncompactness of operators, we use weighted Sobolev spaces to prove that the semigroup generated by the equation has the global attractor in a suitable space.

Keywords

Sixth-order viscous Cahn-Hilliard equation Weighted Sobolev space Semigroup Global attractor 

Mathematics Subject Classification (2010)

Primary: 35B40, 35B41 Secondary: 35B65 

Notes

Acknowledgements

This work was done when Dr. Zhao was visiting the Institute of Mathematics for Industry of Kyushu University in 2017. He appreciate the hospitality of Prof. Fukumoto, MS. Sasaguri, and IMI.

Funding Information

ND was supported by the Natural Science Foundation of Jiangsu Province of China (grant no. BK20170172) and China Postdoctoral Science Foundation (grant No. 2017M611684 ). XZ was supported by Natural Science Foundation of Jiangsu Province (grant no. BK20140130) and China Postdoctoral Science Foundation (grant no. 2015M58 1689).

References

  1. 1.
    Babin AV, Vishik MI. Attractors of evolution equations. Amsterdam: North-Holland; 1991.zbMATHGoogle Scholar
  2. 2.
    Hale JK. Asymptotic behaviour of dissipative systems, Providence, RI. 1988.Google Scholar
  3. 3.
    Temam R. Infinite dimensional dynamical systems in mechanics and physics, 2nd edn. New York: Springer; 1997.CrossRefGoogle Scholar
  4. 4.
    Sell GR, You Y. Dynamics of evolutionary equations. New York: Springer; 2002.CrossRefGoogle Scholar
  5. 5.
    Dlotko T, Sun C. Dynamics of the modified viscous Cahn-Hilliard equation in \(\mathbb {R}^{N}\). Topol Methods Nonlinear Anal. 2010;35:277–94.MathSciNetzbMATHGoogle Scholar
  6. 6.
    Kostianko A, Zelik S. Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions. Commun Pure Appl Anal. 2015;14:2069–94.MathSciNetCrossRefGoogle Scholar
  7. 7.
    Wang B. Attractors for reaction-diffusion equations in unbounded domains. Phys D. 1999;128:41–52.MathSciNetCrossRefGoogle Scholar
  8. 8.
    Polat M, Celebi AO, Caliskan N. Global attractors for the 3D viscous Cahn-Hilliard equations in an unbounded domain. Appl Anal. 2009;88:1157–71.MathSciNetCrossRefGoogle Scholar
  9. 9.
    Sun CY, Zhong CK. Attractors for the semilinear reaction-diffusion equation with distribution derivatives in unbounded domains. Nonlinear Anal. 2005;63:49–65.MathSciNetCrossRefGoogle Scholar
  10. 10.
    Rosa R. The global attractor for the 2D Navier-Stokes flow on some unbounded domains. Nonlinear Anal. 1998;32:71–85.MathSciNetCrossRefGoogle Scholar
  11. 11.
    Ball JM. Continuity properties and global attractors of generalized semiflows and the Navier-Stokes equations. J Nonlinear Sci. 1997;7:475–502.MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ball JM. Global attractors for damped semilinear wave equations. Discrete Contin Dyn Syst. 2004;10:31–52.MathSciNetCrossRefGoogle Scholar
  13. 13.
    Grasselli M, Prazak D, Schimperna G. Attractors for nonlinear reaction-diffusion systems in unbounded domains wia the method of short trajectories. J Differential Equations. 2010;249:2287–315.MathSciNetCrossRefGoogle Scholar
  14. 14.
    Bonfoh A. Finite-dimensional attractor for the viscous Cahn-Hilliard equation in an unbounded domain. Quart Appl Math. 2006;64:93–104.MathSciNetCrossRefGoogle Scholar
  15. 15.
    Abergel F. Existence and finite dimensionality of the global attractor for evolution equations on unbounded domains. J Differ Equ. 1990;83:85–108.MathSciNetCrossRefGoogle Scholar
  16. 16.
    Babin AV. The attractor of a Navier-Stokes system in an unbounded channel-like domain. J Dyn Differ Equ. 1992;4:555–84.MathSciNetCrossRefGoogle Scholar
  17. 17.
    Efendiev A. Miranville, Finite-dimensional attractors for a reaction-diffusion equation in \(\mathbb {R}^{n}\) with a strong nonlinearity. Discrete Contin Dyn Syst. 1999;5:399–424.MathSciNetCrossRefGoogle Scholar
  18. 18.
    Zelik S. The attractors of reaction-diffusion systems in unbounded domains and their spatial complexity. Commun Pure Appl Math. 2003;56:584–637.MathSciNetCrossRefGoogle Scholar
  19. 19.
    Eden A, Kalantarov VK, Zelik S. Infinite-energy solutions for the Cahn-Hilliard equation in cylindrical domains. Math Methods Appl Sci. 2014;37:1884–908.MathSciNetCrossRefGoogle Scholar
  20. 20.
    Zelik S, Pennant J. Global well-posedness in uniformly local spaces for the Cahn-Hilliard equation in \(\mathbb {R}^{3}\). Commun Pure Appl Anal. 2013;12:461–80.MathSciNetzbMATHGoogle Scholar
  21. 21.
    Gompper G, Kraus M. Ginzburg-Landau theory of ternary amphiphilic systems, I. Gaussian interface fluctuations. Phys Rev E. 1993;47:4301–12.CrossRefGoogle Scholar
  22. 22.
    Gompper G, Schick M. Correlation between structural and interfacial properties of amphiphilic systems. Phys Rev Lett. 1990;65:1116–9.CrossRefGoogle Scholar
  23. 23.
    Gompper G, Zschocke S. Ginzburg-Landau theory of oil-water-surfactant mixtures. Phys Rev A. 1992;46:4836–51.CrossRefGoogle Scholar
  24. 24.
    Elder KR, Katakowski M, Haataja M, Grant M. Modeling elasticity in crystal growth. Phys Rev Lett. 2002;88:245701.CrossRefGoogle Scholar
  25. 25.
    Elder KR, Grant M. Modeling elastic and phastic deformations in nonequilibrium processing using phase field crystals. Phys Rev E. 2004;70:051605.CrossRefGoogle Scholar
  26. 26.
    Berry J, Elder KR, Grant M. Simulation of an atomistic dynamic field theory for monatomic liquids: freezing and glass formation. Phys Rev E. 2008;77:061506.CrossRefGoogle Scholar
  27. 27.
    Pawlow I, Zajaczkowski WM. A sixth order Cahn-Hilliard type equation arising in oil-water-surfactant mixtures. Commun Pure Appl Anal. 2011;10:1823–47.MathSciNetCrossRefGoogle Scholar
  28. 28.
    Pawlow I, Zajaczkowski WM. The global solvability of a sixth order Cahn-Hilliard type equation via the Backlund transformation. Commun Pure Appl Anal. 2014;13:859–80.MathSciNetCrossRefGoogle Scholar
  29. 29.
    Liu CC, Wang Z. Time periodic solutions for a sixth order nonlinear parabolic equation in two space dimensions. Commun Pure Appl Anal. 2014;13:1087–104.MathSciNetCrossRefGoogle Scholar
  30. 30.
    Schimperna G, Pawlow I. On a class of Cahn-Hilliard models with nonlinear diffusion. SIAM J Math Anal. 2013;45:31–63.MathSciNetCrossRefGoogle Scholar
  31. 31.
    Cherfils L, Miranville A, Zelik S. The Cahn-Hilliard equation with logarithmic potentials. Milan J Math. 2011;79:561–96.MathSciNetCrossRefGoogle Scholar
  32. 32.
    Pawlow I, Zajaczkowski WM. On a class of sixth order viscous Cahn-Hilliard type equations. Discrete Contin Dyn Syst Ser S. 2013;6:517–46.MathSciNetCrossRefGoogle Scholar
  33. 33.
    Babin AV, Vishik MI. Attractor of partial differential evolution equations in an unbounded domain. Proc R Soc Edinb., Sect A, Math. 1990;116:221–43.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Internet of Things EngineeringJiangnan UniversityWuxiPeople’s Republic of China
  2. 2.School of ScienceJiangnan UniversityWuxiPeople’s Republic of China
  3. 3.School of MathematicsSoutheast UniversityNanjingPeople’s Republic of China

Personalised recommendations